MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 2

MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 2
Catalog Number 01.13.102L
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 19 december 2017.Lot 154899: (b)(4) items manufactured and released on 03 mar 2016.Expiration date: 2021-02-16 no anomalies found related to the problem.To date, (b)(4) item of the same lot have been already sold.Minimax cementless anatomical stem left size 2 reference 01.13.102l (k170845) lot 135068: (b)(4) items manufactured and released on 11 dec 2013.Expiration date: 2018-10-31 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During surgery surgeon opened a first packaging and found the stem not in place and the broken blister.The surgeon opened a second packaging and he found that the stem was not in the correct position and he found scratches on the blister.The surgeon used the second stem available in the room since he did not have other back-up.Surgery completed successfully.
 
Additional Manufacturer Narrative
Packaging received for investigation.Visual inspection performed on (b)(6) 2018 by washing and packaging manager: the packaging is scratched.It was concluded that the damage evidently occurred due to forces experienced during transportation.This was indicated to be correlated to the combination of the packaging configuration applied and the shorter stems length as they allow more degrees of freedom for movement within the package.

Brand Name
MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 2
Common Device Name
CEMENTLESS ANATOMICAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7129081
Report Number3005180920-2017-00755
Device Sequence Number13785051
Product Code LZO
UDI-Device Identifier07630030803178
UDI-Public07630030803178
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Catalogue Number01.13.102L
Device Lot Number154899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2017
Supplement Date Received by Manufacturer11/19/2017
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient Weight100